MAUDE Adverse Event Report: TERUMO CORPORATION - KOFU SURFLO WINGED INFUSION SET; SET, ADMINISTRATION, INTRAVASCULAR

TERUMO CORPORATION - KOFU SURFLO WINGED INFUSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Increase in Suction (1604); Suction Problem (2170)
Health Effect - Clinical Codes Extravasation (1842); Rupture (2208)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: expiration date: nov 2026.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: technician supervisor.H4: device manufacture date: 22dec2023 - 24dec2023.No sample was returned for investigation.Our retention samples of the same lot were used for investigation.Retention sample check: upon checking each part of the samples (two pieces) including wing, tube, and female connector, no defective properties, which may have contributed to leakage, such as scratch or damage, were observed.In addition, no irregularities that would cause a vessel rupture, such as needle tip deformation, were observed.During our manufacturing process, we have a series of quality inspections, including visual inspection and leakage test, per lot.When we traced back and reviewed the product inspection records of the reported lot, there have been no detective products, such as defective air tightness or damage, recorded.Moreover, no similar report has been reported from other facilities for the reported lot.We were not able to identify the root cause of the reported issue, since no anomalies were observed in the retention samples and our manufacture inspection records.The number of occurrences was multiple.We were not able to obtain the specific number.Two (2) mdrs were logged to cover the multiple occurrences.This is related to the mdr 9681835-2025-00003.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of kofu factory of terumo corporation (manufacturer) registration no.9681835.
 
Event or Problem Description
The user facility reported that while drawing blood the kit sucked out too much blood causing the vessel to rupture.It did occur on multiple occasions with the same lot number different techs and different patients.The blood loss was less than 250cc.The reported event did result in patient injury and/or require medical or surgical intervention.Additional information was received on 26feb2025: since the patient was a feline, the blood loss was quite a small amount, roughly was likely 0.5ml and the vein was blown.

Brand Name
SURFLO WINGED INFUSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
TERUMO CORPORATION - KOFU
1727-1, tsuiji-arai
showa-cho
nakakoma-gun, yamanashi 409-3 853
JA  409-3853
Manufacturer (Section G)
TERUMO CORPORATION, KOFU
reg. no. 9681835
1727-1, tsuiji-arai
showa-cho, nakakoma-gun, yamanashi 409-3 853
JA   409-3853
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21652888
Report Number9681835-2025-00004
Device Sequence Number18484741
Product Code FPA
UDI-Device Identifier34987350726163
UDI-Public34987350726163
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K771204
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3SV-21BLK
Device Lot Number231222B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown